MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH NO 4 TRIATH TS PLUS TIB INS X3 POLY 19MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH NO 4 TRIATH TS PLUS TIB INS X3 POLY 19MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5537-G-419-E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 07/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Subject came into the office for their 1-yr postop visit for the 76 triathlon cone augments outcomes study on (b)(6) 2023.Subject states excessive knee pain at the time of the visit.Per clinic note, implant appears in overall good alignment and position, no signs of loosening and no signs of osteolysis no other bony or osseous abnormality.Patient is having knee pain with active extension of knee due to the fact that the patella is thinned out from the debridement we had to do to clean out the infection that was in the knee.Discussed with patient trying a nerve ablation to treat the knee pain and will try to get this done through pain management physician.Subject has not returned for the 2-yr postop visit.Dr.Confirmed uncertain relationship of device for ae.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
 
Additional Manufacturer Narrative
Reported event: an event regarding pain involving a triathlon insert was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.-clinician review: a review of the provided medical records by a clinical consultant indicated: 'confirmation of event: i can confirm that the patient underwent removal of the implant with insertion of an antibiotic impregnated spacer, as well as a revision total knee arthroplasty with reinsertion of an implant since i was able to review the operation reports for both of these procedures as well as the x-rays.I have no specific information about his primary procedure which was said to be in 2015.I can also confirm that the patient complained of excessive pain in the knee at the 2 year visit since i was able to review the office notes.Root cause analysis: the root cause of these events cannot be determined with certainty.The causes of infection three to four months after index total knee arthroplasty are multifactorial.Most likely cause of infection at three or four months is that the wound was seeded from a remote cause or some concomitant infection.Patient host factors also contribute including the patient's general medical condition, the state of his immune system and his bmi.It is also possible that the wound was contaminated at the original surgery or that there may have been wound healing issues and drainage which we don't know about.The causes of recurrent infection following two-stage revision and reimplantation are also multifactorial with the same possible contributors.The root cause of the patient¿s excessive pain complaint cannot determined with certainty.However it is not uncommon for patient¿s who under revision for infection with removal of the patella implant with thinning of the patella to experience pain and crepitation.In this case it is likely that the pain is from the residual condition of the patella.I would not assign any causality to the implants themselves.' - device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusions: a review of the provided medical records by a clinical consultant indicated: 'the root cause of the patient¿s excessive pain complaint cannot determined with certainty.However it is not uncommon for patient¿s who under revision for infection with removal of the patella implant with thinning of the patella to experience pain and crepitation.In this case it is likely that the pain is from the residual condition of the patella.' the exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
No new information.

Brand Name
NO 4 TRIATH TS PLUS TIB INS X3 POLY 19MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21795493
Report Number0002249697-2025-00389
Device Sequence Number15395683
Product Code MBH
UDI-Device Identifier07613327287714
UDI-Public07613327287714
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K172634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Catalogue Number5537-G-419-E
Device Lot NumberHM32YL
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/17/2025
Supplement Date Received by Manufacturer07/11/2025
Initial Report FDA Received Date04/08/2025
Supplement Report FDA Received Date08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/02/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR
Patient SexMale
Patient Weight106 KG
Patient EthnicityNon Hispanic
Patient RaceWhite